Can Viagra Make You Go Blind?

According to a recent study done in Australia and published in the journal ‘Experimental Eye Research’ , Sildenafil (the active ingredient in Viagra) can impede an enzyme which is crucial for transmitting light signals from the retina to the brain.

Previous clinical trials of Viagra have already shown that when taken in high doses this erectile dysfunction drug can cause temporary disturbances in the eye sight of some healthy patients.

The new study shows that the drug could now cause permanent damage to the eyes of people who suffer from a rare inherited disease – retinitis pigmentosa (about 2% of people carry the genes of this disease) which is symtomized by lowered vision in weak light and issues with the peripheral vision and in some cases cause blindness as well.

It should be noted that this new study was done on mice and not humans but as the old adage goes “better safe than sorry”. You should stop taking any medication which contains Sildenafil Citrate as an active ingredient if you start experiencing sudden eye sight problems and consult with your doctor.

Leave a Reply

Your email address will not be published. Required fields are marked *